Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 41, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 14, 2020, 5:39 PM EDT for Adams County, Wells County, Indiana. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2020, 5:39 PM EDT (21:39 UTC)
- Expired
- Mar 15, 2020, 11:05 AM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Linn Grove (LYNI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
447 WGUS43 KIWX 142139 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 539 PM EDT Sat Mar 14 2020 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties Runoff from recent rainfall has caused the river to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-179-152138- /O.NEW.KIWX.FL.W.0041.200314T2139Z-200316T1800Z/ /LYNI3.1.ER.200314T2000Z.200315T0600Z.200315T1800Z.NO/ 539 PM EDT Sat Mar 14 2020 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Wabash River near Linn Grove * until Monday afternoon. * At 5 PM Saturday the stage was 11.1 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise to crest near 11.2 feet around 2 AM Sunday March 15 and fall below flood stage around 2 PM Sunday March 15. * At 11.0 feet...Agricultural flooding begins. Low lands east of Geneva begin to flood. * This crest compares to a previous crest of 11.6 feet which occurred on Dec 7 2011. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
2 follow-up statements
905 WGUS83 KIWX 150142 FLSIWX Flood Statement National Weather Service Northern Indiana 942 PM EDT Sat Mar 14 2020 ...The Flood Warning continues for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties .Runoff from recent rainfall has caused the river to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-179-160141- /O.CON.KIWX.FL.W.0041.000000T0000Z-200316T1800Z/ /LYNI3.1.ER.200314T2000Z.200315T0045Z.200315T1800Z.NO/ 942 PM EDT Sat Mar 14 2020 The Flood Warning continues for The Wabash River near Linn Grove * until Monday afternoon. * At 9 PM Saturday the stage was 11.2 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will fall below the 11.0 foot flood stage around 2 PM Sunday March 15. * At 11.0 feet...Agricultural flooding begins. Low lands east of Geneva begin to flood. * This crest compares to a previous crest of 11.6 feet which occurred on Dec 7 2011. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
859 WGUS83 KIWX 151505 FLSIWX Flood Statement National Weather Service Northern Indiana 1105 AM EDT Sun Mar 15 2020 ...The Flood Warning is cancelled for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties .The river has dropped below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-179-151535- /O.CAN.KIWX.FL.W.0041.000000T0000Z-200316T1800Z/ /LYNI3.1.ER.200314T2000Z.200315T0400Z.200315T1300Z.NO/ 1105 AM EDT Sun Mar 15 2020 The Flood Warning is cancelled for The Wabash River near Linn Grove * At 11 AM Sunday the stage was 10.9 feet and falling. * Flood stage is 11.0 feet. * The river fell below flood stage Sunday morning. * Forecast...The river will fall to near 10.8 feet around 2 PM Sunday March 15. * At 11.0 feet...Agricultural flooding begins. Low lands east of Geneva begin to flood. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 14, 3:54 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 14, 3:54 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 354 PM EDT Sat Mar 14 2020 .SYNOPSIS... Issued at 334 PM EDT Sat Mar 14 2020 Snow will end by early tonight with an inch or less accumulation, especially from near Monticello to Portland. The snow may be mixed with rain at times. After tonight, conditions should be mainly dry through Wednesday. Cold tonight into Sunday night, then moderating temperatures. Highs will be mainly in the 40s Monday through Wednesday. && .SHORT TERM...(This Evening through Sunday) Issued at 334 PM EDT Sat Mar 14 2020 A highly proficient banding type of event associated with frontal/genetic forcing and helped by the right entrance region of an upper level jet was able to bring up to 4 inches of snow along and south of a line from Monticello to Portland. The forcing was weakening although some lighter snow was upstream with some heavier bursts of snow occurring over northeast Illinois. The HRRR has been handling this event well and brings some heavier snow bursts into northern Indiana from late this afternoon into the evening. The upper level system will move east rapidly early tonight, and will bring an end to the snow. Up to an inch of additional snow accumulation is possible from these heavier snow bursts as well as from lingering snow from Monticello to Portland. Highs Sunday should be from 40 to 45, except near 40 over remaining snow covered areas. && .LONG TERM...(Sunday Night through Saturday) Issued at 334 PM EDT Sat Mar 14 2020 Conditions should be mainly dry through Wednesday with seasonably cool conditons with highs in the 40s as a large surface high pressure area tracks north across southern Canada into New England. Warmer and more unsettled condition are ahead late in the week as moisture returns. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 133 PM EDT Sat Mar 14 2020 Main area of emphasis precip wise has remained south of the terminal sites this aftn where moderate to heavy snow has resulted in 2 to 5 inches in a narrow band south of U.S. 24. Cigs will remain VFR at KSBN through the aftn before lowering to MVFR closer to sunset then back up top VFR after midnight. MVFR cigs are fcst to persist at KFWA through the fcst period. NE winds will cont during the fcst period as high pressure builds into the gtlks region overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 14, 4:11 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 411 PM EDT Sat Mar 14 2020 INZ003>009-012-014-016>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-152015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-New Buffalo MI to St Joseph MI- Michigan City IN to New Buffalo MI-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 411 PM EDT Sat Mar 14 2020 /311 PM CDT Sat Mar 14 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Light snow and rain is possible this evening with less than an inch of snow expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ013-015-020-022>027-032>034-152015- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay- 411 PM EDT Sat Mar 14 2020 This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. A mix of snow and rain will continue this evening with around 1 inch of additional snow accumulation possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:01 AM EDT | Special Weather Statement | IWX | Blackford, Cass, Grant, Jay, White | 3 hr |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.